Jump to content

Need some advice on taper plan .25 Xanax one to two times daily 5 weeks.


[cr...]

Recommended Posts

Hi,

 

Ive been on Xanax for 5 weeks.  Been taking .25 daily, mostly two times a day.    I stopped for 40 hrs and felt like I was in a dream land, not sure if i was sick, it was the medicine withdrawing me or if I was exhausted/dehydrated from the newly 1 1/2hrs of cardio I started to do a day to quell the anxiety. I was initially put on Xanax for panic attacks that followed about 1 1/2 yrs of drinking 2-4 times a week till i was drunk. I didn't have the anxiety until I started drinking bad.  I also had a newborn coming home 2months from the day I quit drinking.  I was seemingly doing fine with my panic attacks I had from drinking, it was mostly the detachment feelings of derealism and depersonalization which was liveable.  When the baby came home the anxiety jumped into full effect with thefeeling of going crazy/hopelessness that this would never go away, the anxiety that is, then I took my first .25 xanax tablet, I hate medicine, and really nothing happened.  Two days later I had another really bad feeling crazy panic attack, took one .25 xanax tablet and it completely went away.  So I started taking them two times a day even without the anxiety once at like 2:30 pm and 10pm, then I started getting hopeless feeling again, a bit of depression and obsessive thinking with intrusive thoughts along with hypnogagia which is pretty scary in itself. I blame it all on the xanax so I quit taking Xanax during the day completely and i now take .25 once before bed now and if i wake up i take a half of one to one more full one when i wake up.  Last night I took 1 .25 before bed and a half about 4am-5am. I want to kick this medicine before it takes a hold of me like it has others and since I have been on it for a short period of time I don't believe I have a dependency on it where I need it, but I definitely have the withdrawal symptoms, such as ringing in ears when i take less of it and that dreamy detachment feeling I had the other day, which im hoping was exhaustion/dehydration maybe even the flu but it was probably enhanced from the withdrawal of the xanax because it was the first night I hadnt taken one since I first took one 5 weeks ago.  Any help would be appreciated, I hate waking up shaky from anxiety or if its from withdrawals from the medicine.  I just want to wake up not worrying about how I feel for once.  Was in the same situation when i was 22 years ago and I beat it but wasn't taking the xanax no where near as much as I am now, only before bed then.. .25.  Thanks

Link to comment
Share on other sites

Hi crom7117.

 

If you have the .25mg tablets, you can cut them in 1/4s (.0625mg) and drop 1/4 of a tablet every week or two.  It's also a good idea to be on a steady dose and stabilizing there before starting your taper rather than taking extra medication when you wake up in the middle of the night. Most of us have or had great difficulty getting and staying asleep while tapering but natural sleep patterns do eventually return.  ;)

Link to comment
Share on other sites

so should i take one .25 pill, cut it in 1/4's and take it four times a day?  I see what you are staying about it being not steady then taking an extra half earlier in the morn.  I so appreciate it, I know it probably doesn't sound like im having w/d's but im a very addictive nature.  Again I appreciate everyone's advice here. :)
Link to comment
Share on other sites

If you are on just .25mg at night, you could take 3/4s of a .25mg tablet when you are ready to taper down.  That's the same as 1/2 of a tablet + 1/4 of a tablet.  There's no need to spread it throughout the day if that isn't how you are taking it now.  I hope this makes it clearer.  If not, just keep asking questions.  ;)
Link to comment
Share on other sites

Ok gotcha, how long should i do the taper for.  Right now Ive been pretty much I guess doing .25 and 1/2 I guess, last night I deleted the 1/2 of a .25 out of the picture so basically I am trying to go to .25 once a night and just started it.  Woke up pretty shaky today, one good thing is I did sleep good throughout the night. I know it seems ridiculous that I feel addicted off that little amount for a month but before that it was the booze.  After you got clean and your brain got better, did a lot of the anxiety and derealization go away.  I think a lot of my derealization is also from the no sleep.. but just curious.  I had anxiety before the pills so its hard to tell.  Thanks again.
Link to comment
Share on other sites

That's a kind of big decrease (.125mg) but you may be able to handle it.  It was usually a couple of days before I felt the effects of a dose decrease.  I waited 2 weeks between cuts but others do it after a week or 10 days.  You have to kind of feel your way, crom7117.
Link to comment
Share on other sites

OK thanks..  My name is Jim btw..  Just seems unpersonal since I didn't post my name.  It sort of is..  Ill see if i can handle it and if I can, ill keep on the 1 .25 for a week or so then jump down.  I really appreciate your help and a lot of the others on the board that have talked and listened.  What a great resource. :)

 

Jim

Link to comment
Share on other sites

×
×
  • Create New...